Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 26, 2021, 5:44 PM CDT for Covington County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 26, 2021, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Covington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
419
WWUS84 KJAN 262244
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
544 PM CDT Thu Aug 26 2021
MSZ064-065-262330-
Jefferson Davis MS-Covington MS-
544 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern
Covington and northern Jefferson Davis Counties through 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collins, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Collins, Mount Olive, Clem and Lone Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3166 8991 3178 8977 3178 8967 3161 8952
3152 8968
TIME...MOT...LOC 2244Z 131DEG 17KT 3162 8963
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:11 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 26, 3:11 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
311 PM CDT Thu Aug 26 2021
.DISCUSSION...
Tonight and tomorrow:
Diurnal isolated and scattered thunderstorms are ongoing and
continue through the later afternoon and dissipate by the early
evening hours. A quiet, mild night is expected, with partly cloudy
to clear skies in the overnight hours. Lows will bottom out in the
low to mid 70s. Tomorrow, a midlevel anticyclonic ridge centered
just off the coast of the Carolinas will continue to generate
moist, southerly flow into the SE region. This will raise the
chance for showers and storms in the late afternoon to the evening
hours. Guidance is showing PWATs near 2.0 inches, which paired
with daytime heating will produce storm development primarily
along and S of I-20. We will finally have some relief from
significant heat indices for the remainder of the work week. High
temperatures will begin to be closer to season normals, with
Friday's highs ranging from high 80s to low 90s in the E and SE,
and mid 90s in the W/NW. Showers and thunderstorms should linger
into the evening hours and eventually dissipate as energy from
diurnal heating slows down. /AJ/
Saturday through Thursday:
With the development of Tropical Depression 9 this morning, the
main concern for this weekend through early next week will be the
impacts of the storm as it intensifies and approaches our region.
The consensus of deterministic and ensemble model guidance has
informed the latest track and intensity guidance from the National
Hurricane Center. As the storm moves across the central Gulf of
Mexico this weekend, it will encounter a favorable environment for
continued growth and intensification. An area of water with high
ocean heat content, associated with the Gulf Loop Current, extends
from Cuba into the central Gulf. Also, upper-level wind patterns
over the Gulf of Mexico will reduce wind shear across the storm
during that phase. Given these factors, the National Hurricane
Center forecasts TD9 to reach near Major Hurricane strength before
landfall along the Central Gulf Coast sometime Sunday or Sunday
night. Tropical Storms and Hurricanes are complex storm systems,
with threats for wind, flooding rain, and possible tornadoes. We
will continue to refine these threats locally, but the current
forecast will bring some chance for all three hazards to parts of
our forecast area.
As is always the case, adjustments are likely to both the
intensity and track forecast for this storm over the next few
days, so residents and travelers through the region are encouraged
to make the necessary preparations and to listen to guidance
provided by local officials and emergency managers. The current
expectation is for impacts in our forecast area from Sunday/Monday
through Tuesday evening as the storm curves northeast and is
swept across the Mid-South. In its wake, more mundane summery
weather will round out the work week. /NF/
&&
.AVIATION...
18Z TAF discussion:
Conditions for most sites will remain VFR through the early
afternoon. VCTS and VCSH conditions will continue for HBG/PIB
through the afternoon, but will quickly diminish by 00Z. JAN/HKS
may also experience VCTS in the late afternoon and may have a
brief drop in visibility. Overall, all sites should remain VFR
overnight with light winds. /AJ/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 93 73 93 / 7 36 11 42
Meridian 72 91 71 91 / 2 43 14 45
Vicksburg 73 94 75 94 / 11 25 11 42
Hattiesburg 73 89 73 91 / 17 72 20 66
Natchez 72 92 73 91 / 8 41 16 54
Greenville 73 94 73 93 / 5 11 11 33
Greenwood 73 95 73 94 / 4 11 11 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>027-
034>036-040>043-047-048.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
NF/AJHazardous weather outlook, Aug 26, 3:18 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 318 PM CDT Thu Aug 26 2021 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042- 047-048-272030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Washington- Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Warren-Hinds- 318 PM CDT Thu Aug 26 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Friday DANGEROUS HEAT THREAT...Elevated TIMING...Through the remainder of this afternoon Dangerous heat is likely through this afternoon, with peak heat index values ranging from 105 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ024-026-MSZ028-032-037>039-044>046-049>052-055>062-064>066- 072>074-272030- Catahoula-Concordia-Montgomery-Choctaw-Attala-Winston-Noxubee- Leake-Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Simpson-Smith- Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 318 PM CDT Thu Aug 26 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. LAZ023-025-MSZ029>031-033-043-053-054-063-272030- Franklin LA-Tensas-Webster-Clay-Lowndes-Oktibbeha-Madison MS- Claiborne-Copiah-Lawrence- 318 PM CDT Thu Aug 26 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Friday DANGEROUS HEAT THREAT...Limited TIMING...Through the remainder of this afternoon Caution is advised through the rest of this afternoon for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. NF && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 26, 4:45 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
445 PM CDT Thu Aug 26 2021
LAZ025-262230-
Tensas LA-
445 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of central Tensas
Parish through 530 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
St. Joseph, or 27 miles northeast of Ferriday, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Joseph, Lake Bruin and Helena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3208 9145 3204 9110 3199 9113 3198 9116
3196 9119 3194 9119 3192 9118 3187 9124
3186 9127 3184 9126 3184 9129 3186 9130
3185 9133 3184 9135 3184 9148
TIME...MOT...LOC 2145Z 095DEG 11KT 3193 9124
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Aug 26, 5:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
544 PM CDT Thu Aug 26 2021
MSZ064-065-262330-
Jefferson Davis MS-Covington MS-
544 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northwestern
Covington and northern Jefferson Davis Counties through 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collins, moving northwest at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Collins, Mount Olive, Clem and Lone Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3166 8991 3178 8977 3178 8967 3161 8952
3152 8968
TIME...MOT...LOC 2244Z 131DEG 17KT 3162 8963
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:45 PM CDT | Special Weather Statement | JAN | Tensas | 45 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.